Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
122 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Is muscle and joint pain a side effect of warfarin?

I ve been on warfarin for approximately one month for treatment of a PE, however, last night and the night before I have experienced pain in my upper inner thigh and right glute area. Looking over the side-effects of warfarin it is normal to experience muscle and joint pain. How do I distinguish the pain from a side-effect or dvt?
Mon, 29 Apr 2019
Report Abuse
Question is related to
Diseases and Conditions
Drug/Medication
Internal Medicine Specialist 's  Response
Hello,

Warfarin is unlikely to cause muscle pain. More possible is internal bleeding in the concerned muscles. You may go for USG (Ultrasonography) of muscles involved for any hematoma within. Check your INR also.

Hope I have answered your query. Let me know if I can assist you further.

Thank you.

Regards,
Dr. Tushar Kanti Biswas
Internal Medicine Specialist
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I finished five years of tamoxifen three months ago. For the last four weeks I have had terrible aches and pains in muscles, joints and nerves and...

Recent questions on  Warfarin

doctor1 MD

I am cuurently and permanently on warfarin, and in one week s time I am to undergo surgery to have tor tendons repaired in my right shoulder. I...

doctor1 MD

I have been on warfarin for many years due to blood clots in my left arm. Is there any ingredient in Instaflex that would cause me a problem? My...

doctor1 MD

I'm 62 years old and my first case of A-Fib started in 1995. Since then I had 9 cardio-versions, the last one was done on November 2010. I was sick...

doctor1 MD

Hi Because I had needed to urinate up to a dozen times during the night. my urologist prescribed Pamsvax XL 400mg to be taken with the evening...

doctor1 MD

Hi sir...I'm uploading the ecg report ...Could you please shed some light on it...

doctor1 MD

My 74 year old mother has afib, which she was diagnosed with 2 to 3 years ago. She was cardioverted and placed on flecanide. Few months later had...

doctor1 MD

My 90-year-old mother is very sensitive to medications. She has a-symptomatic A-Fib. They have given her one baby aspirin (81 mg) a day for a while...